mikl_pls

288d

I have alopecia areata in my beard (very very patchy, more than just "normal" patchy) and body hair. I don't have it anywhere on my scalp, so you could say really I shouldn't be concerned. But for some reason it just bothers me to see very large bald patches on my legs with hair dispersed sparsely between bald patches and not being able to grow a half decent beard.

I've tried rogaine and topical steroids, like clobetasol, triamcinolone, betamethasone, etc. I remember having a little bit of luck with triamcinolone ointment 0.5% with occluding clothes (jeans pretty much). I recently was prescribed some clobetasol foam (which my insurance didn't cover) which seemed to be promising based on what I've read about it, but no luck. I was going to get the steroid injections for my beard but after asking my insurance how much it would cost I decided against it.

Does anybody have any luck with anything in particular for alopecia areata specifically on the body and of the beard?

I've heard they're looking at Dupixent as a possible treatment for it, and I do have asthma and eczema...

Alopecia Areata

Clobetasol

Betamethasone

Asthma

Triamcinolone

Triamcinolone

View all
  • Cugsly

    284d

    I had/kinda still have alopecia since I was around 10. What i’ve noticed recently since my hairs been growing back is better eating and scrubbing my scalp. (I guess the irritation of the scrubbing caused more blood flow and hair growth? I suppose it’s the same principle as shaving) I don’t have a beard…or eyebrows though so I can’t really help with that. But I hope I’ve given a good idea that you may use.

    • mikl_pls

      284d

      thanks! It seems I've heard that some of the topical medicines they use for alopecia serve simply to irritate the skin and cause more blood flow. I've seen these little "rolly" things to use on your face to improve hair growth. There must be something to that. It used to grow in pretty thick, so I don't know. It could be a combination of a lot of things, including but not limited to medicines. Thanks!

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.